Greenville Police Close Hayden Panettiere Death Case

The medical examiner ruled the death of Hayden Panettiere as an accidental overdose following a toxicology report.

Updated on Oct. 28, 2026 in Substance Abuse

Greenville Police Close Hayden Panettiere Death Case

The Greenville Police Department has officially closed its investigation into the death of Hayden Panettiere. Authorities ruled the death an accidental overdose after a toxicology report identified multiple substances in the body.

Why it matters

The closure of this investigation brings formal resolution to the case regarding the circumstances of the passing. This finding underscores the severe risks associated with the presence of multiple potent substances in a single overdose event.

A toxicology report identified five specific substances, including fentanyl and Alprazolam, in the body of the deceased. This determination followed a medical examiner investigation into the accidental overdose.

The players

Greenville Police Department

This local law enforcement agency is responsible for investigating incidents and maintaining public safety within the city of Greenville.

Greenville County Coroner's Office

This county office provides official medical determinations regarding the cause and manner of deaths within the jurisdiction.

Hayden Panettiere

The individual whose death at the Judson Mill Lofts prompted the local police investigation and subsequent medical examiner findings.

The details

Hayden Panettiere was discovered unresponsive at the Judson Mill Lofts on Easley Bridge Road. EMS crews performed life-saving measures before pronouncing the death at 2:31 p.m. on the day of the incident.

Timeline

  1. August 16: Hayden Panettiere was found unresponsive and pronounced dead at 2:31 p.m.

  2. October 28, 2026: Police announced the formal closure of the death investigation.

Health Landscape

The identification of fentanyl in this investigation follows a pattern set by federal efforts to monitor the prevalence of synthetic opioids in fatal overdoses. This highlights the ongoing public health challenge of identifying and tracking potent substances in local death investigations.

This case highlights the critical dangers of polydrug use, where combinations of substances like fentanyl and prescription medications significantly increase mortality risk. Residents should prioritize medication safety and consult professionals regarding the risks of mixing controlled substances.

The takeaway

Recognizing the symptoms of an overdose involving synthetic opioids can be life-saving for those in the community. If you or someone you know is struggling with substance use, professional support and local resources are available to provide assistance.

Further reading

For additional resources on substance safety and awareness, visit the Substance Abuse section.